Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Ragged breathing, mild headache, rapid heartbeats on standing up after long hours on computer. Cause?

Sometimes when I stand up after a long time on the computer, I have an unpleasant moment where my breathing becomes ragged, I feel a mild headache or discomfort, and my heart-beat becomes more...noticeable? I am perplexed. What could be causing this? If it s any help, I also have a problem with phlegm build-up in my throat since a long time ago. I need to clear my throat loudly and what comes out (if you pardon my crudeness) is thick sticky goo. I do this often, though I seem to be doing this more or less often at certain times...which I m not sure of.
Asked On : Fri, 21 Dec 2012
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear patient,

Thanks for your health concerns. When you are sitting or laying down, venous return to the heart is easier; once you stand up, a big portion of the blood pools in your legs and your body maintains perfusion to the brain by increasing heart rate and blood pressure, both which you may feel, so it may be an appropiate neural reflex.
As for the phlegm, there are many causes of chronic phlegm, including allergies, COPD, bronchitis, hay fever, etc. If you have a history of smoking it is most likely linked to that.

Hope that is useful,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Thu, 6 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor